Maximality Theorems on the Sum of Two Maximal Monotone Operators and Application to Variational Inequality Problems

TR Number
Date
2016-08-11
Journal Title
Journal ISSN
Volume Title
Publisher
Hindawi
Abstract

Let be a real locally uniformly convex reflexive Banach space with locally uniformly convex dual space . Let and be maximal monotone operators. The maximality of the sum of two maximal monotone operators has been an open problem for many years. In this paper, new maximality theorems are proved for under weaker sufficient conditions. These theorems improved the well-known maximality results of Rockafellar who used condition and Browder and Hess who used the quasiboundedness of and condition . In particular, the maximality of is proved provided that , where is a proper, convex, and lower semicontinuous function. Consequently, an existence theorem is proved addressing solvability of evolution type variational inequality problem for pseudomonotone perturbation of maximal monotone operator.

Description
Keywords
Citation
Teffera M. Asfaw, “Maximality Theorems on the Sum of Two Maximal Monotone Operators and Application to Variational Inequality Problems,” Abstract and Applied Analysis, vol. 2016, Article ID 7826475, 10 pages, 2016. doi:10.1155/2016/7826475